MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS02, 5X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTS02, 5X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTS02
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.This report is to follow-up medwatch # (b)(4).
 
Event or Problem Description
Procedure performed: laparoscopic peritoneal dialysis.Event description: received via mail, medwatch uf/importer report # (b)(4)."while inserting the trocar, it bent." additional information received via email on 28aug2020 from user facility: the location of the bend was on the mid shaft of trocar.The obturator was inside the cannula at the time of the incident.It is unknown if there was difficulty with the insertion.The whole product was replaced.It is unknown how the case was completed after the event occurred.The unit is available for return.Additional information received via phone on 17sep2020 from account manager: the facility is returning a obturator from a ctf03 of lot 1384278 and a cannula from a cts02 of lot 1383546.They were both used in the same case.The rep was not able to confirm if the products were used together in the case.Intervention: the whole product was replaced.Patient status: no adverse event reported.Reported only as product problem.
 
Event or Problem Description
The event unit contained components from two different models: component 1 of 2 (2027111 - 2020 - 00546), component 2 of 2 (2027111 - 2020 - 00565).Event description: received via mail, medwatch uf/importer report # (b)(4)."while inserting the trocar, it bent." event occurred in july 2020.Additional information received via phone on 27aug2020 from user facility: the event date is 15jul2020.Additional information received via email on 28aug2020 from user facility: the location of the bend was on the mid shaft of trocar.The obturator was inside the cannula at the time of the incident.It is unknown if there was difficulty with the insertion.The whole product was replaced.It is unknown how the case was completed after the event occurred.The unit is available for return.Additional information received via phone on 17sep2020 from applied medical account manager i: the facility is returning a obturator from a ctf03 of lot 1384278 and a cannula from a cts02 of lot 1383546.They were both used in the same case.The rep was not able to confirm if the products were used together in the case.Intervention: the whole product was replaced.Patient status: no adverse event reported.Reported only as product problem.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a bent cannula.The wall thickness of the cannula shaft was measured and met specifications.Based on the condition of the returned unit and the description of the event, it is likely that the cannula bent due to a high insertion force that was applied to the unit during insertion.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.A bent cannula is not considered to be reportable as it is unlikely to cause or contribute to death or serious injury.This report is to follow-up medwatch #: (b)(4).

Brand Name
CTS02, 5X100 KII SLEEVE ZTHR 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10583794
Report Number2027111-2020-00565
Device Sequence Number19613906
Product Code GCJ
UDI-Device Identifier00607915123499
UDI-Public(01)00607915123499(17)230317(30)01(10)1383546
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model NumberCTS02
Device Catalogue Number101208701
Device Lot Number1383546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CTF03 OBTURATOR
Patient Age40 YR
Patient Weight28